MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121722048
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
When fixing the acetabular cup, the 25mm drill bit does not fit into the patient.During the procedure, when placing the acetabular cup, a fracture of the posterior acetabular rim is evident, so the cup loses its pressfit; the reaming process must be carried out again.The drill bit broke but no part remained in the patient.There was no harm to the patient affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : when fixing the acetabular cup, the 25mm drill bit does not fit into the patient and is sent marked.Without patient involvement.During the procedure, when placing the acetabular cup, a fracture of the posterior acetabular rim is evident, so the cup loses its pressfit; the reaming process must be carried out again.The product was not returned to depuy synthes, however photos were provided for review.See attachment (source file - reporte de novedad clinica leon 13 482666).The photographs attached were reviewed, however, the device related to this allegation was not observed in the evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs provided are not representative of the reported complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: d4 primary udi number.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINNACLE SECTOR II CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19536086
Report Number1818910-2024-12871
Device Sequence Number6425321
Product Code LPH
UDI-Device Identifier10603295009801
UDI-Public(01)10603295009801(17)331031(10)M5152H
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121722048
Device Lot NumberM5152H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer06/17/2024
08/06/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date06/19/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown